MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7055-90
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Undesired Nerve Stimulation (1980); Arthralgia (2355); Joint Disorder (2373); Nerve Proximity Nos (Not Otherwise Specified) (2647)
Date of Event 04/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique guide, ifu, certificates of conformance and fmea, the most probable root cause is the patient's anatomy.The implant was irritating a nerve near a lumbosacral transitional vertebrae.
 
Event or Problem Description
In (b)(6) 2015, the patient had a left side si joint arthrodesis where three implants were placed.The patient had initial pain relief following the procedure but complained of radicular pain a week later.The surgeon determined via ct scan that the implants were in the correct position and not impinging on any neuroforamen.He did discover that the patient had a lumbosacral transitional vertebrae that may have been causing nerve irritation with the most superior positioned implant.In (b)(6) 2016, the surgeon performed a revision surgery on the patient's left si joint where he removed the superior implant.The implant was solidly fixed in the ilium and required considerable effort to remove it.The explant hole was not filled with bone graft.The patient's radicular pain symptoms resolved completely following the revision surgery.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
3055 olin avenue
suite 2200
san jose CA 95128 2066
MDR Report Key5582187
Report Number3007700286-2016-00030
Device Sequence Number19076014
Product Code OUR
UDI-Device Identifier00859256003316
UDI-Public00859256003316
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number7055-90
Device Lot Number373339
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2016
Initial Report FDA Received Date04/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR